Roxy, Oxy, and Opana

Roxy, Oxy, and Opana

Roxy, oxy and opana are pretty much the crème de la crème for opiate addicts. First it was oxy, then it was roxy, and more recently it has become opana. Opana abuse has increased recently because of the new formulation of roxy, oxy that keep users from being able to break down the pills and shoot them up. Roxy, oxy and opana are all very similar in their effects but roxy, oxy are essentially the same drug: oxycodone. Opana is oxymorphone.

Roxy, oxy and opana: Roxy, oxy

The active ingredient in roxy is oxycodone, so essentially roxy, oxy are one and the same. Oxycodone is also found in Percocet, OxyContin, OxyFast, etc. Some of these meds, such as roxy and oxy, are short acting, while OxyContin is a sustained release medication.

Oxy is an opiate medication prescribed for the treatment of moderate to severe pain. It bears much similarity to hydrocodone, which is most commonly known under the brand name Vicodin. However, oxycodone is believed to be more potent than hydrocodone, making it the drug of choice for many opiate abusers who take the drug for its euphoric effects. In high doses, it can cause shallow breathing, hypotension, circulatory collapse, respiratory arrest and death. Roxy is just one of the name brands of oxy.

Roxy, oxy and opana: Opana

The drug Opana, also known as Oxymorphone, is an opioid pain reliever which is similar to morphine. Reformulated OxyContin (oxy) pills make getting high harder, so opioid abusers are turning to Opana (oxymorphone) instead, according to a July 12, 2012, report in USA Today. As a result, the report added, Opana-related crime, including pharmacy robberies and overdose deaths, as well as treatment for oxymorphone addiction have been rising in several states.

Prior to August 2010, when Purdue Pharma reformulated OxyContin, opioid abusers could crush, break, or dissolve the pills in order to snort or inject the drug, which produces a more rapid high. The new formulation cannot be broken, crushed, or dissolved, so addicts must either take larger quantities of the drug or find another option. In Kentucky, according to USA Today, oxymorphone appeared as a factor in 23% of overdoses in 2011, up from just 2% in 2010. In nearby Ohio, the Ohio Substance Abuse Monitoring Network reported in January 2012 that many opioid abusers said they were using oxymorphone as a replacement for oxy. This is not the first time oxymorphone abuse has been in the spotlight. According to a May 2011 intelligence brief from the Drug Enforcement Administration, oxymorphone abuse was popular during the early 1970s, when many who injected it considered it superior to heroin or morphine. The brief singled out New Castle, Delaware, and Philadelphia, Pennsylvania, as present-day hot spots of oxymorphone abuse.

Other than a drug test, one can use the following symptoms to detect or roxy, oxy and opana abuse:

•Drowsiness, sometimes to the point of nodding off

•Sedation

•Euphoria

•Lightheadedness

•Itching

•Nausea and vomiting

•Constipation

•Low blood pressure

•Respiratory suppression

•Headache

•Dry mouth

•Sweating

Constricted pupils, although overdose may bring about dilated pupils.

Overdose deaths can occur due to respiratory suppression, especially when oxy, roxy, and opana or any opiate is combined with another drug that suppresses respiration, like another opiate, benzodiazepines or alcohol.

http://wiki.answers.com/Q/What_is_the_difference_between_the_pain_medications_oxycodone_and_roxicodone

http://www.pharmacytimes.com/news/Reformulated-OxyContin-Leads-to-Increased-Opana-Abuse

Opana Abuse

Opana Abuse

Opana abuse is just the newest phase of what is officially the painkiller epidemic. Before opana abuse it was OxyContin. Opana is on the rise and has overtaken OxyContin as the most popular drug for painkiller abusers. The CDC has classified the abuse of painkillers as an epidemic because of the 1.3 million ER visits in 2010 which is a 115% increase since 2004. Not only had that but overdose deaths from opiates surpassed deaths from heroin and cocaine for the first time in 2008. And opana abuse is just the newest and most recent thing to hit the streets recently. Opana abuse made its debut after the makers of OxyContin made it hard for drug users to crush and inject it.

Opana is another name for the generic drug known as oxymorphone. Opana is also known as Opana ER and Numorphone HCI. Opana is a narcotic pain reliever that treats moderate to severe pain; Opana ER is the extended release version which treats chronic long lasting pain.

Opana is very habit forming and has a high potential for abuse. Opana abuse or just taking Opana for a long period of time can lead to the development of a tolerance, addiction and overdose. Once a person becomes physically addicted to Opana they will suffer from withdrawal symptoms if they stop taking the drug abruptly.

Opanas are knows as blues, biscuits, octagons, stop signs, pink, pink heaven, Mrs O, Orgasna IR, OM, Pink O, The O bomb and other street names. Like other painkillers, opana causes feelings of euphoria, well-being, increased sociability and similar effects that make it desirable to abuse.

What is Opana abuse?

The signs of opana abuse are similar to the signs of prescription drug abuse in general. Opana can be easily gotten from pharmacies, hospitals and by those with prescriptions. If an individual doesn’t have a prescription it can be bought on the street or sold illicitly. Some common signs of opana abuse are:

  • Doctor shopping to get more than one prescription for opana
  • Fake call-ins for refills
  • Stealing prescription pads and forging prescriptions

Opana abuse includes overusing the drug, tampering with the medication such as crushing it up and snorting it or shooting it up. Opana abuse also includes mixing it with other drugs to heighten the effects. Opana is extremely dangerous when mixed with other drugs because it is so potent and can easily lead to overdose and in the worst case scenario; death. Some dangerous drug combinations when mixed with opana abuse are:

  • Alcohol
  • Sedatives
  • Tranquilizers
  • Other opiates

Signs and symptoms of an opana overdose are:

  • Lethargy
  • Relaxed muscles
  • Respiratory depression
  • Low blood pressure
  • Coma
  • Cardiac and respiratory collapse
  • Death

Opana abuse, addiction and overdose are up and coming as law enforcement and health professionals begin to see more and more effects of the drugs. Opana abuse is a new and deadly trend in illicit drug use. There is good news though, opana abuse is treatable and no one has to die from it. With the use of a detox facility and treatment an addiction opana or opana abuse can be eliminated and treated.

Source: http://usatoday30.usatoday.com/news/nation/story/2012-07-10/opana-painkiller-addiction/56137086/1